Alert archive / South Dakota / Winter Storm Warnings in 2007

Winter Storm Warning 2, NWS Rapid City, SD

February 16, 20074 counties in South Dakota; Crook County, Weston County, Wyoming

NWS Rapid City, SD issued this winter storm warning at Feb 16, 2007, 8:49 AM MST for 4 counties in South Dakota; Crook County, Weston County, Wyoming. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 16, 2007, 8:49 AM MST (15:49 UTC)
Expired
Feb 17, 2007, 2:37 AM MST
In force
18 hr
Issued by
NWS Rapid City, SD

Counties Custer County, SD, Lawrence County, SD, Meade County, SD, Pennington County, SD, Crook County, WY, Weston County, WY

The radar

The Rapid City radar (KUDX), 66 km from the middle of the area, began a volume at 15:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Rapid City, SD wrote its last area forecast discussion before this winter storm warning went out at Feb 16, 5:30 AM MST, 3 hours 19 minutes earlier.

Area forecast discussion, Feb 16, 5:30 AM MST, 3 hours 19 minutes before
AREA FORECAST DISCUSSION FOR WESTERN SD AND NORTHEASTERN WY
NATIONAL WEATHER SERVICE RAPID CITY SD
530 AM MST FRI FEB 16 2007

.DISCUSSION...THINGS CHANGING FAST ACROSS WESTERN SOUTH DAKOTA WITH
MODERATE TO HEAVY RAIN FALLING ACROSS PORTIONS OF WESTERN SOUTH
DAKOTA...AND FREEZING RAIN MOVING INTO SOUTH CENTRAL SOUTH DAKOTA.
RAIN CHANGING TO SNOW IN THE BLACK HILLS. INTERSTATE 90 EAST OF
RAPID CITY IS GLARE ICE WITH FREEZING RAIN ADVISORY FOR PORTIONS OF
WEST CENTRAL AND SOUTH CENTRAL SOUTH DAKOTA FOR THIS MORNING. WITH
THE RAIN... TEMPERATURES IN THE 40S...DEWPOINTS IN THE 30S...AND
GUSTY WEST/NORTHWEST WINDS...A LOT OF THE FLUFF OUT OF THE SNOW
COVER. HAVE DROPPED THE BLIZZARD WARNING FOR RAPID CITY AND GONE
WITH A HIGH WIND WARNING. SNOW ON THE GROUND HAS LITTLE POTENTIAL
FOR BLOWING AROUND. QUESTION IS WHERE ELSE HAVE WE LOST IDEAL
CONDITIONS FOR THE BLOWING SNOW/BLIZZARD CONDITIONS. BASED ON
CURRENT TEMPERATURES/TRENDS...MOST OF NORTHEAST WYOMING/FAR WESTERN
SOUTH DAKOTA SNOW CONDITIONS MIGHT BE LIKE THAT IN RAPID CITY. WILL
SE SOME SNOWFALL IN NORTHWEST SOUTH DAKOTA...SO AM A LITTLE RELUCTANT
TO DROP BLIZZARD WARNING THERE YET. WILL CONTINUE TO RE-EVALUATE
SNOW CONDITIONS...AND MAKE ADJUSTMENTS TO HEADLINES.

&&

.AVIATION...AREAS OF FREEZING RAIN AND SNOW WILL MOVE ACROSS
NORTHWEST SOUTH DAKOTA THIS MORNING...WITH MVFR
VISIBILITIES/CEILINGS. A STRONG COLD FRONT WILL SLIDE THROUGH THE
AREA LATE THIS MORNING...WITH VERY STRONG NORTHWEST WINDS OF
30-50KTS. WITH SNOWFALL BECOMING MORE WIDESPREAD...NEAR ZERO
VISIBILITIES EXPECTED DUE TO FALLING/BLOWING SNOW.

&&

.UNR WATCHES/WARNINGS/ADVISORIES...

SD...FREEZING RAIN ADVISORY FOR PORTIONS OF WEST CENTRAL AND SOUTH
     CENTRAL SOUTH DAKOTA THIS MORNING...
  ...BLIZZARD WARNING FOR THE PLAINS OF NORTHWESTERN AND WEST
     CENTRAL SOUTH DAKOTA FROM THIS MORNING UNTIL THIS EVENING...
  ...SNOW AND BLOWING SNOW ADVISORY FOR THE NORTHERN  AND CENTRAL
     BLACK HILLS FROM THIS MORNING UNTIL SATURDAY MORNING...
  ...BLOWING SNOW ADVISORY FOR SOUTHWESTERN AND SOUTH CENTRAL SOUTH
     DAKOTA FROM THIS MORNING UNTIL THIS EVENING...
  ...HIGH WIND WARNING FOR RAPID CITY THIS MORNING THROUGH EVENING...
WY...BLIZZARD WARNING FOR NORTHERN CAMPBELL COUNTY AND PORTIONS
     OF CROOK COUNTY FROM THIS MORNING UNTIL FRIDAY EVENING...
  ...SNOW AND BLOWING SNOW ADVISORY FOR THE BEAR LODGE MOUNTAINS
     FROM THIS MORNING UNTIL SATURDAY MORNING...
  ...BLOWING SNOW ADVISORY FOR WESTON AND SOUTHERN CAMPBELL COUNTY
     FROM THIS MORNING UNTIL FRIDAY EVENING...

&&
Hazardous weather outlook, Feb 16, 6:21 AM MST, 2 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RAPID CITY SD
621 AM MST FRI FEB 16 2007

SDZ001-002-012>014-024>032-041>044-046-047-049-072>074-WYZ054>058-
071-171400-
BENNETT-BUTTE-CENTRAL BLACK HILLS-CUSTER CO PLAINS-FALL RIVER-HAAKON-
HARDING-HERMOSA FOOT HILLS-JACKSON-MELLETTE-NORTHEASTERN CROOK-
NORTHERN BLACK HILLS-NORTHERN CAMPBELL-NORTHERN FOOT HILLS-
NORTHERN MEADE CO PLAINS-PENNINGTON CO PLAINS-PERKINS-RAPID CITY-
SHANNON-SOUTHERN BLACK HILLS-SOUTHERN CAMPBELL-SOUTHERN FOOT HILLS-
SOUTHERN MEADE CO PLAINS-STURGIS/PIEDMONT FOOT HILLS-TODD-TRIPP-
WESTERN CROOK-WESTON-WYOMING BLACK HILLS-ZIEBACH-
621 AM MST (721 AM CST) FRI FEB 16 2007

...FREEZING RAIN ADVISORY FOR SOUTHWEST AND SOUTH CENTRAL SOUTH
   DAKOTA THROUGH THIS MORNING...
...SNOW AND BLOWING SNOW ADVISORY FOR THE NORTHERN AND CENTRAL
   BLACK HILLS THROUGH EARLY SATURDAY MORNING...
...HIGH WIND WARNING FOR RAPID CITY FROM 10 AM MDT THIS MORNING
   THROUGH 10 PM THIS EVENING...
...BLIZZARD WARNING FOR MUCH OF NORTHWEST SOUTH DAKOTA ALONG WITH
   NORTHERN CAMPBELL COUNTY AND MUCH OF CROOK COUNTY IN NORTHEAST
   WYOMING FROM 11 AM MDT THROUGH 8 PM MDT THIS EVENING...
...BLOWING SNOW ADVISORY FOR MUCH OF SOUTHWEST AND SOUTH CENTRAL
   SOUTH DAKOTA ALONG WITH SOUTHERN CAMPBELL COUNTY AND MUCH OF
   WESTON COUNTY IN NORTHEAST WYOMING FROM 11 AM MDT THROUGH 8 PM
   MDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN SOUTH DAKOTA AND
NORTHEASTERN WYOMING.

.DAY ONE...TODAY AND TONIGHT

A VIGOROUS LOW PRESSURE SYSTEM WILL MOVE THROUGH THE NORTHERN PLAINS
TODAY BRINGING FREEZING RAIN...SNOW...AND A STRONG COLD FRONT TO THE
AREA THIS MORNING. JUST AHEAD OF THE COLD FRONT FREEZING RAIN IS
EXPECTED...PARTICULARLY OVER PARTS OF SOUTHWEST AND SOUTH CENTRAL
SOUTH DAKOTA. VERY STRONG NORTHWEST WINDS OF 30 TO 50 MPH WITH GUSTS
TO 70 MPH WILL DEVELOP BEHIND THE COLD FRONT...WITH THE STRONGEST
WINDS OVER NORTHWEST SOUTH DAKOTA. COMBINED WITH RECENT
SNOWFALL...BLOWING SNOW AND REDUCED VISIBILITIES WILL AFFECT MANY
PARTS OF THE AREA BY LATE THIS MORNING INTO THE AFTERNOON. WINDS ARE
EXPECTED TO GRADUALLY WEAKEN TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

The office that day

Everything else NWS Rapid City, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 16, 4:32 AM MSTFreezing Rain AdvisoryUNRBennett, Custer, Haakon, Jackson, Mellette, Oglala Lakota and 4 more4 hr
Feb 16, 5:43 AM MSTHigh Wind WarningUNRBennett, Custer, Haakon, Jackson, Mellette, Oglala Lakota and 3 more12 hr
Feb 16, 11:47 AM MSTSnow and Blowing Snow AdvisoryUNRButte, Harding, Lawrence, Meade, Perkins, Ziebach8 hr

Nearby

Winter Storm Warnings in South Dakota, 2007Winter Storm Warnings in Wyoming, 2007Every winter storm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.